Alert archive / California / Wind Advisories in 2019

Wind Advisory 2, NWS Hanford, CA

January 7, 2019

NWS Hanford, CA issued this wind advisory at Jan 7, 2019, 5:47 PM PST. It took effect at Jan 8, 2019, 1:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2019, 5:47 PM PST (01:47 UTC)
In effect from
Jan 8, 2019, 1:00 AM PST
Expired
Jan 8, 2019, 12:00 PM PST
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

647 
WWUS76 KHNX 080147
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
547 PM PST Mon Jan 7 2019

CAZ095-081200-
/O.NEW.KHNX.WI.Y.0002.190108T0900Z-190108T2000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
547 PM PST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT FROM 1 AM PST TO NOON PST TUESDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 1 AM PST to noon PST Tuesday.

* WINDS...Sustained southeast to south 20 to 30 mph, with gusts
  near 50 mph. 

* TIMING...From 1 AM PST until noon PST Tuesday.

* IMPACTS...This affects primarily the I-5 corridor through the
  Grapevine in southern Kern County, especially towards Grapevine
  and Wheeler Ridge. Driving may be difficult for high profile
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are
expected. Wind gusts this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$
BS
2 follow-up statements
211 
WWUS76 KHNX 081156
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
356 AM PST Tue Jan 8 2019

CAZ095-082000-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-190108T2000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
356 AM PST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...Sustained southeast to south 20 to 30 mph, with gusts
  near 55 mph.

* TIMING...until noon PST.

* IMPACTS...This affects primarily the I-5 corridor through the 
  Grapevine in southern Kern County, especially towards 
  Grapevine and Wheeler Ridge. Driving may be difficult for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
Dudley
583 
WWUS76 KHNX 082011
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1211 PM PST Tue Jan 8 2019

CAZ095-082115-
/O.EXP.KHNX.WI.Y.0002.000000T0000Z-190108T2000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1211 PM PST Tue Jan 8 2019

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below advisory levels across the Kern County
Mountains and the advisory has been allowed to expire. Wind gusts
to 35 mph may remain in some locations through early afternoon, 
but will continue to diminish.

$$

Bean

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:31 PM PST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 7, 2:31 PM PST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
231 PM PST Mon Jan 7 2019

.SYNOPSIS...
Drying conditions today through Tuesday. Storm system off the
West coast will push a cold front through the region on Wednesday.
Rain and high elevation snow is expected. Clearing again on
Thursday and Thursday night. Another storm system is expected to
move in on Friday and continue through Saturday. There will be a
brief break before another system moves in late Saturday night and
continues through Monday night. Rain and high elevation snow is
expected with these systems.

&&

.DISCUSSION...
Warm front lifting north has allowed temperatures to rise into the
mid to upper 60s across the region today. Even with extensive
cloud cover, the temperatures were able to rise. A storm is
currently located around 1150 miles NW of Fresno. The storm is
forecast to move NE in to the Gulf of Alaska and weaken. However
the trailing cold front will push through the region on Wednesday.
Models have been consistent with the timing and the intensity of
the front, however the best lift and moisture will remain north of
the CENCAL interior.

The front will push through the area on Wednesday evening and be
east of us by Thursday morning. Some upslope precip will accompany
the system as is ends on Thursday morning. Precipitation amounts
are decent with the system, but not overly impressive. We will
once again see a break in precipitation on Thursday afternoon and
evening as weak S/W riding will dry us out rather quickly behind
the front. We are forecasting snow amounts just below advisory
criteria and do not think we will need to issue an advisory for
the Wednesday system. However, models could change the QPF and we
will monitor it for now.

With a break in the pattern expected for Thursday and Thursday
night, we could see some patchy fog in the SJV. The timing of
clearing will be critical for the fog development. A return of
precipitation across the CENCAL interior is expected late Friday
night. The 12z deterministic run of the ECM is really different
from the 12z GEFS for the Friday night and Saturday system, so
confidence is not very high, but we are leaning towards the GEFS.

There is forecast to be a brief break behind the FRI pm/Sat AM
system. GEFS is advertising another cold front to push through on
Sunday/Monday. The ECM is building a huge ridge over the Great
Basin on Sunday and keeping the low center off the coast with
little or no impact to CENCAL on Sunday. So confidence remains
very low as the models diverge and remain in major disagreement
for next weekend. Hopefully guidance will come into better
agreement as we get closer to the weekend.

&&

.AVIATION...
Areas of MVFR and local IFR conditions due to fog and mist from 06z
through 18z Tuesday. Otherwise VFR conditions will prevail for the
next 24 hours across the Central California Interior.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.

&&

public/fw/synopsis...JDB
avn...DCH

weather.gov/hanford

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.